Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Using vitamin E cream on burn marks from Dettol. Can lighter skin return to normal skin color?

Hi, I have a 5 year old son who sufferred from second degree burn caused by Dettol . It was my mistake to put cotton dabbed with dettol and left for hours on insect bites on his legs (5 spots). It s now been 3 weeks and the scabs are gone but on 3 spots, I can see white skin lighter than his actual complexion replaced the burn. Also, 2 of the spots are still red and taking a while to heal. I am currently using Vitamin E cream on his legs and sunscreen. Can the lighter skin still go back to his normal skin colour? As for the other 2 burns (1 had a blister, and the other had pus and got inflammed so you can see a little bit of elevated pink skin on the burn) what can i do to make them heal faster and prevent it from scarring or depigmentation? Thank you,
Asked On : Wed, 14 Nov 2012
Answers:  1 Views:  830
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Dermatologist 's  Response
Hi there,
I can understand your concerns.
I think I happy that you are applying sunscreen and vit E to protrect the area from further damage.
What I think is your kid is still very young and if you can leave it alone(if there is no infection or inflammation) and it will restore its normal complexion back. But obviously it will take some time and you have to be patient.
If there are still parts of skin that are red and not healed so I would suggest to apply FUSIDERM-H cream on the areas,it's a combination of a mild steroid and an anti biotic which will reduce the inflammation and infection.
Apart from that keep it clean and try not to apply any topical anti allergics or anti septics.
I hope the information given would be of help.
Thanks and all the best.
Answered: Wed, 14 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor